MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039779
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "patient suffered from acute myocardial infarction and was sent to the ccu for emergency treatment.After the operation, the iab catheter was inserted for assistance.Blood was found, after checking, it was found that the balloon was ruptured.As a result, the catheter was replaced at the same insertion site and worked as expected.There was no report of patient complications, serious injury or death.".
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).No serial number was reported.The serial number on the returned sample is bz20246.The reported lot number matches the lot number on the returned original packaging box and for the returned sample.Returned for investigation was a 30cc 7.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number on the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging tray.Returned with the sample was the supplied 30cc inflation driveline tubing; no damage or abnormalities were noted.Upon return, the distal end of the super arrow-flex (saf) sheath was noted at approximately 23.3cm from the iabc distal tip; liquid blood was noted within the sheath sidearm.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.A kink to the iabc central lumen was noted at approximately 73cm from the iabc distal tip.Dried yellow media was noted on the hemostasis cuff and cath-guard.Dried blood was noted on the exterior surfaces of the returned iabc.A small amount of dried blood was noted within the iabc helium pathway.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The iabc central lumen was aspirated and flushed using a syringe.No abnormalities or debris were noted.The iabc was leak tested.A leak was immediately detected from the bladder membrane.Under microscopic inspection, a cut on the iabc bladder, consistent with contact from a sharp object, was noted at approximately 5.7cm to 6.5cm from the iabc distal tip.No other leaks were detected.A guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 73.2cm from the iabc distal tip, which is the location of the previously noted kink.The guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 11.5cm from the iabc luer, which is the location of the previously noted kink.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab blood in helium pathway is confirmed.During the investigation, a puncture consistent with contact from a sharp object was found on the iabc bladder and could allow blood to enter the helium pathway.No other leaks were detected during functional testing.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The root cause of the bladder leak is undetermined.The most probable potential cause of how the catheter came into contact with a sharp object is customer handling.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
REDIGUARD IAB: 7FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15575223
Report Number3010532612-2022-00393
Device Sequence Number12281277
Product Code DSP
UDI-Device Identifier10801902145632
UDI-Public10801902145632
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2024
Device Model NumberIPN039779
Device Catalogue NumberIAB-S730C
Device Lot Number18F22C0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer11/02/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown